MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90074
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during right internal carotid artery (ica) thrombus procedure, the operator placed the subject balloon guide catheter (bgc) to build access in ica and then placed another catheter.Next, the operator delivered to the location a stent and inflated the subject balloon.However, the contrast was found to be leaking and the subject balloon was found to be broken.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection the balloon catheter shaft was kinked at 14cm, 27cm & 77cm from the proximal end.The distal tip of the device was noted to be damaged.There was no fracture noted to the balloon catheter.During functional inspection the balloon was purged of air and an attempt was made to inflate the balloon.The balloon partially inflated and was noted to be leaking from the distal end.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported event 'balloon catheter broken/fractured during use' was not confirmed during device analysis.The second reported event 'balloon leaked during use' was confirmed during device functional testing.The device did not met specifications when received for complaint investigation based on the visual anomalies noted to the returned device.Additional information received from the customer indicates that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was described as 'moderately tortuous'.It was reported that the user 'placed balloon guide catheter (bgc) 9f/95cm to build access in internal carotid artery (ica) and then placed a 5f catheter.Then delivered a stent retriever to the location and inflated the balloon.However, when inserted 0.6ml agent contrast, the contrast leaked and the balloon was found broken.Replaced it with another 9f/95cm bgc to continue the procedure successfully'.In the follow-up process it was clarified by the user that the balloon was able to be successfully inflated during preparation with no leakage noted.There was no resistance encountered when advancing/removing the catheter.An assignable cause of procedural factors has been assigned to the reported event 'balloon leaked during use' and to the analysed events ¿balloon catheter kinked/bent¿, ¿balloon catheter distal tip damaged¿, ¿balloon leaked during use¿ as this complaint appears to be associated with a product that met the manufacturers design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.The reported event 'balloon catheter broken/fractured during use' will be given an assignable cause of ¿not confirmed' as the catheter was returned and was damaged but was not broken.
 
Event or Problem Description

Brand Name
MERCI BGC 9F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18068158
Report Number3012931345-2023-00235
Device Sequence Number7593684
Product Code DQY
UDI-Device Identifier00815742000740
UDI-Public00815742000740
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2024
Device Catalogue Number90074
Device Lot Number0000152539
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date01/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVIEN CATHETER (MEDTRONIC); SOLITAIRE AB STENT (MEDTRONIC)
Patient Age65 YR
Patient SexFemale
Patient RaceAsian